Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 160, NWS Tallahassee, FL

August 25, 2000Decatur County, Grady County, Georgia; Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 25, 2000, 2:25 PM EDT for Decatur County, Grady County, Georgia; Gadsden County, Leon County, Florida. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 25, 2000, 2:25 PM EDT (18:25 UTC)
Expired
Aug 25, 2000, 3:15 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Gadsden County, FL, Leon County, FL, Decatur County, GA, Grady County, GA

The radar

The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:35 PM EDTThunderstorm WindBainbridge, GAA few trees down. Reported by Decatur County 911.
Aug 25, 2:40 PM EDTThunderstorm WindCairo, GAA few trees down. Reported by Grady County 911.
Aug 25, 3:05 PM EDTThunderstorm WindCountywide, FLTrees down across several county roads. Reported by the Gadsden County EMA.
Aug 25, 3:10 PM EDTThunderstorm WindTallahassee, FLTrees and power lines down. Reported by the Leon County Sheriff and EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS52 KTAE 251825
SVRTLH
FLC039-065-073-GAC087-131-251915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GADSDEN COUNTY IN FLORIDA
  NORTHWESTERN JEFFERSON COUNTY IN FLORIDA
  NORTHERN LEON COUNTY IN FLORIDA
  SOUTHEASTERN DECATUR COUNTY IN GEORGIA
  SOUTHERN GRADY COUNTY IN GEORGIA

* UNTIL 315 PM EDT

* AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE      
  EXTENDING FROM 13 MILES SOUTHWEST OF BAINBRIDGE TO 11 MILES SOUTH  
  OF CAIRO...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 315 PM EDT...
  ATTAPULGUS...FACEVILLE
  LAINGKAT...ROCKY HILL
  DARSEY...DOGTOWN
  JAMIESON...IAMONIA
  HINSON...BRANCHVILLE
  HAVANA...BRADFORDVILLE

IF YOU ARE IN THE PATH OF THIS STORM...SEEK REFUGE IN A REINFORCED
STRUCTURE. DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND
DANGEROUS LIGHTNING ARE LIKELY.


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.


.END
8 JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:07 AM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 25, 10:07 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 AM EDT FRI AUG 25 2000

LATEST WATER VAPOR IMAGERY TELLS THE STORY WITH SIGNIFICANTLY DRIER
AIR MOVING INTO THE REGION FROM THE NORTH. HOWEVER...MOST OF THE
CONVECTION HAS MOVED INTO THE ATLANTIC WATERS EAST OF THE GEORGIA
COAST...BUT SOME ISOLATED SHOWERS AND THUNDERSTORMS REMAIN OVER MY
NORTHERN MOST GEORGIA ZONES. MODELS SHOW WEAK UPPER LEVEL DYNAMICS
MAINLY OVER THE SE GA AND NE FL REGION THIS AFTERNOON. IF ANY
CONVECTION DEVELOPS THIS AFTERNOON IT SHOULD OCCUR MAINLY OVER
EASTERN AREAS...BUT WOULD ALSO EXPECT SOME ACTIVITY TO FORM ALONG
THE TRANSITION ZONE OF THE DRY/MOIST AIR CURRENTLY OVER SE AL AND
MOVING TOWARD THE PANHANDLE. 30 PERCENT POPS FOR TODAY STILL LOOKS
FINE.

COASTAL WATERS FORECAST ALSO LOOKS GOOD WITH LIGHT WINDS AND SEAS 1
TO 2 FEET.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:02 PM EDTSevere Thunderstorm WarningTAEEarly28 min
Aug 25, 2:25 PM EDTSevere Thunderstorm WarningTAEJefferson50 min
Aug 25, 2:49 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla41 min
Aug 25, 3:27 PM EDTSevere Thunderstorm WarningTAEWakulla33 min
Aug 25, 4:27 PM EDTSevere Thunderstorm WarningTAEJackson33 min
Aug 25, 4:58 PM EDTSevere Thunderstorm WarningTAEHolmes32 min
Aug 25, 5:00 PM EDTSevere Thunderstorm WarningTAEJackson45 min
Aug 25, 5:09 PM EDTSevere Thunderstorm WarningTAEWalton51 min
Aug 25, 5:17 PM EDTSevere Thunderstorm WarningTAEHolmes28 min
Aug 25, 5:21 PM EDTSevere Thunderstorm WarningTAEFranklin39 min
Aug 25, 5:41 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun34 min
Aug 25, 5:41 PM EDTSevere Thunderstorm WarningTAEWashington34 min
Aug 25, 5:54 PM EDTSevere Thunderstorm WarningTAEWalton66 min
Aug 25, 6:09 PM EDTSevere Thunderstorm WarningTAEBay66 min
Aug 25, 6:43 PM EDTSevere Thunderstorm WarningTAEGulf62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.